Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 94, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 9, 2008, 3:16 PM EDT for Clay County, Vigo County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 3:16 PM EDT (19:16 UTC)
- Expired
- Jun 9, 2008, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Clay County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:38 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 091916
SVRIND
INC021-167-092000-
/O.NEW.KIND.SV.W.0094.080609T1916Z-080609T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
316 PM EDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
NORTHEASTERN VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 400 PM EDT
* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
WEST CENTRAL CLAY COUNTY...OR 9 MILES EAST OF TERRE HAUTE...AND
MOVING NORTHEAST AT 36 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KNIGHTSVILLE BY 325 PM EDT...
CARBON BY 330 PM EDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 17 AND 28.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3959 8737 3961 8706 3956 8702 3947 8703
3946 8697 3937 8721 3949 8724 3946 8738
TIME...MOT...LOC 1916Z 229DEG 31KT 3950 8719
$$2 follow-up statements
000
WWUS53 KIND 091937
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
337 PM EDT MON JUN 9 2008
INC021-167-092000-
/O.CON.KIND.SV.W.0094.000000T0000Z-080609T2000Z/
CLAY-VIGO-
337 PM EDT MON JUN 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN CLAY AND NORTHEASTERN VIGO COUNTIES...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARMONY...OR 17 MILES
EAST OF TERRE HAUTE...MOVING NORTHEAST AT 36 MPH.
LAT...LON 3959 8737 3961 8706 3956 8702 3947 8703
3946 8697 3937 8721 3949 8724 3946 8738
TIME...MOT...LOC 1937Z 229DEG 31KT 3957 8703
$$000
WWUS53 KIND 091958
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
359 PM EDT MON JUN 9 2008
INC021-167-092009-
/O.EXP.KIND.SV.W.0094.000000T0000Z-080609T2000Z/
CLAY-VIGO-
359 PM EDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAY AND NORTHEASTERN
VIGO COUNTIES WILL EXPIRE AT 400 PM EDT/300 PM CDT/...
LAT...LON 3959 8737 3961 8706 3956 8702 3947 8703
3946 8697 3937 8721 3949 8724 3946 8738
TIME...MOT...LOC 1959Z 229DEG 31KT 3969 8684
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:02 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 9, 12:02 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1202 PM EDT MON JUN 9 2008 .AVIATION... DISCUSSION FOR 18Z TAFS SLOW MOVING COLD FRONT WILL TRIGGER SCT TSRA ACROSS THE AREA THIS AFTERNOON. COVERAGE OF PRECIP WILL INCREASE AFTER 00Z SO EXPECT PREVAILING CONDS TO BECOME MVFR IN BOTH VIS AND CIGS. LATEST SFC OBS AND SAT PICS SHOW POCKETS OF IFR CIGS ACROSS IL/MO IN THE VICINITY OF THE FRONT...SO LOOK FOR A PERIOD OF IFR CIGS TO BE POSSIBLE LATER TONIGHT AND PERIODS OF IFR VIS WITHIN HEAVIER PRECIP INTO EARLY TUES AS THE FRONT PASSES ACROSS THE AREA. CONDS SHOULD EVENTUALLY BECOME VFR AGAIN TUES AS THE UPPER WAVE PASSES AND SWEEPS THE COLD FRONT EAST OF THE AREA BY AFTERNOON. && .DISCUSSION... FORECAST FOCUS ON PRECIP CHANCES AND SEVERE WEATHER POSSIBILITY TODAY. THE CURRENT SURFACE MAP SHOWS A COLD FRONT STRETCHING FROM NEAR MSP TO MCI. A LOW PRESSURE WAS IN THE VICINITY OF THE TWIN CITIES. HIGH PRESSURE WAS OVER THE SOUTHEAST. A COMPLEX OF STORMS AHEAD OF THE FRONT OVER ILLINOIS WAS SLOWLY MOVING IN THIS DIRECTION. BUT IT CONTINUED TO LOSE STRENGTH AS IT ENCOUNTERED THE SOUTH EAST RIDGE. ALOFT AT H5 THE PATTERN REMAINED WITH A RIDGE OVER THE SOUTHEAST AND A WELL DEFINED SHORTWAVE OVER THE DAKOTAS. RIDGING WAS ALSO DEVELOPING OVER THE SOUTHWESTERN CONUS. THE MODELS WERE FAIRLY SIMILAR WITH THE HANDLING OF THE UPCOMING SYSTEM. HOWEVER THE PMDHMD SUGGESTED SIDING CLOSER TO THE NAM SOLUTION BECAUSE IT WAS MAINTAINING CONTINUITY AND HAD SUPPORT FROM OTHER MODELS LIKE THE ECMWF AND UKMET. SO WILL GIVE MORE WEIGHT TO THE NAM SOLUTION FOR TIMING OF PRECIP...POPS...AND THE IMPACT ON TEMPERATURES. FOR TODAY THE QUESTIONS ALL REVOLVE AROUND THE LOW OVER THE PLAINS AND HOW IT PROGRESSES EAST. THE ONGOING NOCTURNAL CONVECTION HAS STEADILY BEEN WEAKENING. WHILE IT IS LIKELY THAT THE FAR NORTHWEST WILL SEE SOME LIGHT RAIN OUT OF THIS THING BY DAYBREAK...OBSERVATIONS SHOW THAT THE RAIN HAS BECOME LIGHTER AND LIGHTER ON THE LEADING EDGE. THIS IS SUPPORTED BY IR SATELLITE IMAGERY WHICH SHOWS A WARMING OF CLOUD TOPS...AND ALSO LIGHTNING HAS BEEN ON THE DECLINE STEADILY TONIGHT. THE MAIN IMPACT OF THIS SYSTEM COULD BE ITS RATHER LARGE AND WELL DEFINED OUTFLOW BOUNDARY THAT SHOULD PUSH INTO THE AREA. EARLY CLOUDS SHOULD GIVE WAY TO MOSTLY SUNNY CONDITIONS ACROSS A GOOD PORTION OF THE FORECAST AREA AND ALLOW CONVECTIVE TEMPS IN THE MID TO UPPER 80S TO BE REACHED EASILY. THERE REMAINS A SLIGHT RISK OF SEVERE WEATHER IN CENTRAL INDIANA TODAY. THE SOUNDINGS CONTINUE TO SHOW MODERATE TO STRONG INSTABILITY THIS AFTERNOON AND EARLY EVENING. THERE IS PRESENCE OF A WEAK CAP THIS AFTERNOON...BUT THE APPROACHING MID LEVEL TROUGH AND ITS COOLING IMPACT ON TEMPS THERE SHOULD HELP TO WEAKEN THE CAP AS WELL AS STRONG SURFACE HEATING. THE COLD FRONT SHOULD BE IN A POSITION NEAR THE INDIANA/ILLINOIS BORDER BY 00Z. THE PRESENCE OF THE APPROACHING DEEP LIFT FROM THE SHORTWAVE...A VERY WARM AND HUMID AND UNSTABLE AIRMASS...AND THE ENHANCED LIFTING OF THE SURFACE FRONT WILL LEAD ME TO BELIEVE THAT THUNDERSTORMS SHOULD DEVELOP AFTER 20Z ACROSS THE AREA. CONVECTION IS LIKELY TO FOCUS ON THE REMNANTS OF THE OUTFLOW BOUNDARY. CONTINUED GOOD UNIDIRECTIONAL SHEAR AND SOMEWHAT INVERTED V LOOK TO SOUNDING WILL SUPPORT DAMAGING WIND THREAT. VERY STRONG MID AND UPPER LEVEL LAPSE RATES AND PLENTY OF CAPE IN THE HAIL GROWTH ZONE WILL SUPPORT SOME LARGE HAIL DESPITE WARM LOW LEVELS. AS FOR TORNADO THREAT...THIS MAY BE MOST PRONOUNCED NEAR THE OUTFLOW BOUNDARY. CURRENT SURFACE OBS SHOW THAT IMMEDIATELY EAST OF THE BOUNDARY...SURFACE WINDS ARE FROM THE SOUTHEAST. THIS WOULD TURN HODOGRAPHS INTO VERY FAVORABLE SHAPES...SO ISOLATED TORNADOES ARE POSSIBLE. THE WORST IMPACT OF THIS SYSTEM MAY BE THE POTENTIAL FOR HEAVY RAIN. IT IS AGAIN A SLOW MOVING FRONT WITH DEEP AND ABUNDANT MOISTURE THAT ENCOUNTERS OUR SOUTHEAST RIDGE. PWATS SHOULD APPROACH 2 INCHES TONIGHT. WITH SUCH LOW FFG AND ONGOING NEAR RECORD FLOODING...WILL CONTINUE THE FFA AND HIGHLIGHT THE POTENTIAL FOR ISOLATED VERY HEAVY RAINFALL UP TO 2 TO 3 INCHES. THE SYSTEM SHOULD WIND DOWN TUESDAY AM...AND CLEAR OUT DURING THE DAY. SLIGHTLY COOLER WEATHER IS EXPECTED AS H8 TEMPS DROP TO NEAR +13C FOR A HIGH NEAR 80. PAST TUESDAY IT LOOKS QUIET FOR SEVERAL DAYS. A TROUGH WILL DEVELOP AGAIN OVER THE WEST AND PUSH MORE WARM AND HUMID AIR BACK INTO THE MIDWEST BY MIDWEEK TO SEND TEMPS BACK NEAR 90. NEXT CHANCE OF RAIN LOOKS TO BE BY FRIDAY. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR INZ021-028>031-035>049-051>057-060>065-067>072. && PUBLIC...JOHNSON AVIATION...CO
Hazardous weather outlook, Jun 9, 4:25 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 425 AM EDT MON JUN 9 2008 INZ021-028>031-035>049-051-052-055>057-060-065-072-100830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-JOHNSON-SHELBY- RUSH-SULLIVAN-DECATUR-JENNINGS- 425 AM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...PRIMARILY NORTH AND WEST OF A BEDFORD TO RUSHVILLE LINE. THREATS TODAY WILL INCLUDE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...FREQUENT LIGHTNING...AND HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE IN AREAS THAT RECEIVE HEAVY RAINFALL IN THUNDERSTORMS. STORMS ARE EXPECTED TO DEVELOP AFTER 4 PM THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. AFTER MIDNIGHT THE PRIMARY THREAT FROM THESE STORMS WILL BECOME HEAVY RAINFALL AND FLASH FLOODING. MINOR TO MAJOR RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL END BY EARLY TUESDAY MORNING. THE NEXT CHANCES OF THUNDERSTORMS WILL NOT BE UNTIL THURSDAY NIGHT THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THEN. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. ANY ADDITIONAL HEAVY RAINFALL COULD POSSIBLY WORSEN THE ONGOING FLOODING OR PREVENT WATERS FROM RECEDING AS QUICKLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053-054-061>064-067>071-100830- OWEN-MORGAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 425 AM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...PRIMARILY NORTH AND WEST OF A BEDFORD TO RUSHVILLE LINE. THREATS TODAY WILL INCLUDE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...FREQUENT LIGHTNING...AND HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE IN ANY AREAS THAT RECEIVE HEAVY RAINFALL IN THUNDERSTORMS. STORMS ARE EXPECTED TO DEVELOP AFTER 4 PM THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. AFTER MIDNIGHT THE PRIMARY THREAT FROM THESE STORMS WILL BECOME HEAVY RAINFALL AND FLASH FLOODING. MAJOR TO NEAR RECORD FLOODING WILL CONTINUE ACROSS PORTIONS OF THE WHITE RIVER AND EAST FORK WHITE RIVER BASINS TODAY. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL END BY EARLY TUESDAY MORNING. THE NEXT CHANCES OF THUNDERSTORMS WILL NOT BE UNTIL THURSDAY NIGHT THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THEN. NEAR RECORD FLOODING ON THE WHITE RIVER AND EAST FORK WHITE RIVER BASINS WILL BEGIN TO RECEDE THIS COMING WEEK. HOWEVER RIVERS WILL REMAIN WELL ABOVE FLOOD STAGE IN MANY LOCATIONS FOR SEVERAL DAYS. ANY ADDI TONAL HEAVY RAINFALL COULD POSSIBLY WORSEN THE ONGOING FLOODING OR PREVENT WATERS FROM RECEDING AS QUICKLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
In the hours before
Special weather statement, Jun 9, 10:16 AM EDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1016 AM EDT MON JUN 9 2008 INZ045-051>056-060>064-092000- BARTHOLOMEW-BROWN-CLAY-GREENE-JOHNSON-MONROE-MORGAN-OWEN-PUTNAM- SHELBY-SULLIVAN-VIGO- 1016 AM EDT MON JUN 9 2008 ...EXTREMELY DANGEROUS FLOOD SITUATION CONTINUES ACROSS PORTIONS OF THE SOUTHERN HALF OF CENTRAL INDIANA... ...ADDITIONAL FLASH FLOODING POSSIBLE THIS EVENING THROUGH TUESDAY MORNING... THE FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT MONDAY FOR GREENE...SULLIVAN...MONROE...BROWN...OWEN...CLAY...VIGO...MORGAN... SHELBY...BARTHOLOMEW...JOHNSON AND SOUTHERN PUTNAM COUNTIES. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH TUESDAY MORNING. AT 948 AM EDT...REPORTS OUT OF MANY COUNTIES CONTINUE TO INDICATE THAT SOME COUNTY ROADS AND OTHER AREAS REMAIN FLOODED THIS MORNING. WATER LEVELS WILL SLOWLY RECEDE TODAY HOWEVER ALL ARE URGED TO CONTINUE TO BE CAUTIOUS TODAY. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. NIELD
Special weather statement, Jun 9, 1:45 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 145 PM EDT MON JUN 9 2008 INZ021-028>031-035>049-051>057-060>065-067>072-100000- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 145 PM EDT MON JUN 9 2008 ...SEVERE WEATHER SAFETY INFORMATION... SEVERE WEATHER IS EXPECTED IN CENTRAL INDIANA THIS AFTERNOON AND EVENING. TAKE THIS OPPORTUNITY TO PRACTICE YOUR SAFETY PLAN AT WORK AND IN THE HOME. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS OVER THE NEXT SEVERAL HOURS. BE AWARE OF YOUR ENVIRONMENT...AND STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET...FOR POSSIBLE WARNINGS OR STATEMENTS. A SEVERE THUNDERSTORM WARNING...USUALLY ISSUED FOR PORTIONS OF ONE OR MORE COUNTIES AT A TIME...MEANS THAT SEVERE WEATHER IS IMMINENT OR OCCURRING. THOSE IN THE PATH OF THE STORM MUST SEEK SHELTER IMMEDIATELY IN A STURDY STRUCTURE...AWAY FROM WINDOWS...AND BELOW GROUND IF POSSIBLE. IT IS IMPORTANT TO REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU HEAR OR SEE A TORNADO...OR IF YOU FEEL THREATENED...MOVE IMMEDIATELY TO SHELTER. SECONDS CAN SAVE YOUR LIFE. SEVERE THUNDERSTORMS CAN CAUSE CONSIDERABLE DAMAGE FROM HAIL OR WIND...AND CAN BE DEADLY. IF A SEVERE THUNDERSTORM WARNING IS ISSUED...MOVE TO A PLACE OF SAFETY...JUST AS YOU WOULD DURING A TORNADO WARNING. HAVE A WEATHER RADIO...RADIO...OR TELEVISION NEARBY TO STAY ALERT OF ANY CHANGES TO THE WEATHER SITUATION. FOR MORE SAFETY...FORECAST...AND WARNING INFORMATION...VISIT OUR WEBSITE...AT HTTP://WEATHER.GOV/INDY. NIELD
Local storm report, Jun 9, 2:21 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL NORTH TERRE HAUTE 39.54N 87.36W
06/09/2008 U0.25 INCH VIGO IN TRAINED SPOTTER
&&
NIELDLocal storm report, Jun 9, 3:09 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
309 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 S MEROM 39.03N 87.57W
06/09/2008 U0.88 INCH SULLIVAN IN PUBLIC
&&
PEZZUTELocal storm report, Jun 9, 3:11 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 8 SSW TERRE HAUTE 39.36N 87.44W
06/09/2008 U1.25 INCH VIGO IN LAW ENFORCEMENT
&&
PEZZUTEThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:19 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 29 min |
| Jun 9, 2:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan | 48 min |
| Jun 9, 2:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 45 min |
| Jun 9, 2:49 PM EDT | Flash Flood Warning | IND | Clay, Greene, Owen, Parke, Putnam, Sullivan and 2 more | 4 hr |
| Jun 9, 2:58 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 20 min |
| Jun 9, 3:25 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Putnam | 50 min |
| Jun 9, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan, Owen, Putnam | 48 min |
| Jun 9, 4:01 PM EDT | Flash Flood Warning | IND | Boone, Hendricks, Morgan | 3 hr |
| Jun 9, 4:13 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Johnson, Madison, Marion and 1 more | 47 min |
| Jun 9, 4:16 PM EDT | Flash Flood Warning | IND | Hamilton, Johnson, Marion | 3 hr |
| Jun 9, 4:24 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 14 min |
| Jun 9, 4:33 PM EDT | Flash Flood Warning | IND | Daviess, Knox | 4 hr |
| Jun 9, 4:38 PM EDT | Flash Flood Warning | IND | Hancock, Madison | 2 hr |
| Jun 9, 4:38 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison | 52 min |
| Jun 9, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 64 min |
| Jun 9, 5:00 PM EDT | Flash Flood Warning | IND | Delaware, Henry, Randolph | 117 min |
| Jun 9, 5:00 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 45 min |
| Jun 9, 5:00 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 60 min |
| Jun 9, 5:32 PM EDT | Flash Flood Warning | IND | Brown, Monroe | 4 hr |
| Jun 9, 5:47 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Martin, Monroe, Owen | 43 min |
| Jun 9, 6:18 PM EDT | Flash Flood Warning | IND | Daviess | 12 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.